It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Drug Interactions / Side Effects Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-26-2002, 01:25 PM   #1
Micro
Guest
 
Posts: n/a
Post Vitamins with medications

Does anyone know if it is dangerous to take vitamins with medications? I currently take Effexor, Buspar, and Trazadone. The vitamins I take are B-100, B-12, B-6, E, and C. Any responses would be appreciated. Also, taking these meds with Aspirin (Bayer).

Micro

 
Old 03-26-2002, 03:05 PM   #2
Senior Veteran
 
Join Date: Dec 2001
Posts: 808
Jaytor HB User
Post

Just checked for drug/drug interactions for ASA, Effexor, BuSpar and Tradozone Hydrochloride.

Here's a cut & paste of what I found - basically, the patient must be monitored very closely, as there are several major drug interactions.

From my understanding of the B vitamins, all of them affect the nervous system. That's quite a brew!

Unfortunately posting guidelines do not allow me to give you a link to the site I use for drug interactions. However, you could try a search just by typing in the key word [drugs] along with the standard internet ending [.com]. Once you do locate a drug site, check how it's operated and how often it's updated. The best ones also have additional links to research studies, scientific journals.

Good luck,
Jay

buspirone and trazodone (major Drug-Drug)
Description:
MONITOR CLOSELY: The combining of agents that can inhibit serotonin reuptake and/or other agents with serotonergic activity (including some medications for migraine therapy and certain opioids) may potentiate the risk of serotonin syndrome, which is a rare but serious and potentially fatal condition thought to result from hyperstimulation of brainstem 5HT1A receptors. MANAGEMENT: In general, the concomitant use of multiple serotonergic agents should be avoided if possible, or otherwise approached with caution if potential benefit is deemed to outweigh the risk. Close monitoring is recommended for signs and symptoms of excessive serotonergic activity such as CNS irritability, altered consciousness, confusion, myoclonus, ataxia, abdominal cramping, hyperpyrexia, shivering, pupillary dilation, diaphoresis, hypertension, and tachycardia. Particular caution is advised when increasing the dosages of these agents.


--------------------------------------------------------------------------------
buspirone and venlafaxine (major Drug-Drug)
Description:
MONITOR CLOSELY: The combining of agents that can inhibit serotonin reuptake and/or other agents with serotonergic activity (including some medications for migraine therapy and certain opioids) may potentiate the risk of serotonin syndrome, which is a rare but serious and potentially fatal condition thought to result from hyperstimulation of brainstem 5HT1A receptors. MANAGEMENT: In general, the concomitant use of multiple serotonergic agents should be avoided if possible, or otherwise approached with caution if potential benefit is deemed to outweigh the risk. Close monitoring is recommended for signs and symptoms of excessive serotonergic activity such as CNS irritability, altered consciousness, confusion, myoclonus, ataxia, abdominal cramping, hyperpyrexia, shivering, pupillary dilation, diaphoresis, hypertension, and tachycardia. Particular caution is advised when increasing the dosages of these agents.


--------------------------------------------------------------------------------
trazodone and venlafaxine (major Drug-Drug)
Description:
MONITOR CLOSELY: The combining of agents that can inhibit serotonin reuptake and/or other agents with serotonergic activity (including some medications for migraine therapy and certain opioids) may potentiate the risk of serotonin syndrome, which is a rare but serious and potentially fatal condition thought to result from hyperstimulation of brainstem 5HT1A receptors. MANAGEMENT: In general, the concomitant use of multiple serotonergic agents should be avoided if possible, or otherwise approached with caution if potential benefit is deemed to outweigh the risk. Close monitoring is recommended for signs and symptoms of excessive serotonergic activity such as CNS irritability, altered consciousness, confusion, myoclonus, ataxia, abdominal cramping, hyperpyrexia, shivering, pupillary dilation, diaphoresis, hypertension, and tachycardia. Particular caution is advised when increasing the dosages of these agents.


--------------------------------------------------------------------------------
buspirone (moderate Drug-Food)
Description:
In a small, randomized, crossover study, the consumption of grapefruit juice (compared to water) was associated with significantly increased plasma buspirone concentrations, slightly prolonged elimination half-lives, and delayed times to reach peak drug concentration. The perceived pharmacodynamic effect of buspirone, as measured by subjective drowsiness and overall subjective drug effect, was also enhanced by grapefruit juice. These alterations may stem from the delay of gastric emptying as well as inhibition of CYP450 3A4-mediated first-pass metabolism in the gut wall induced by certain compounds present in grapefruits. Patients receiving buspirone therapy should preferably avoid the consumption of grapefruits and grapefruit juice to prevent any undue fluctuations in plasma drug levels.


--------------------------------------------------------------------------------
venlafaxine (moderate Drug-Food)
Description:
GENERALLY AVOID: Grapefruit juice has been shown to increase the plasma concentrations of some orally administered drugs, including carbamazepine, cyclosporine, dihydropyridine calcium channel blockers, lovastatin, simvastatin, midazolam and terfenadine, all of which are known substrates of the CYP450 3A4 enzymatic pathway. The proposed mechanism is inhibition of CYP450 3A4-mediated first-pass metabolism in the gut wall by certain compounds present in grapefruits. It is not known if, and to what extent, such an interaction may occur with other substrates of CYP450 3A4. Moreover, pharmacokinetic alterations associated with interactions involving grapefruit juice are often subject to a high degree of interpatient variability. MANAGEMENT: As a precaution, it may be appropriate to avoid the consumption of grapefruit and grapefruit juice during oral therapy with all drugs that are metabolized by CYP450 3A4, particularly those with a narrow therapeutic range.


 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Does Welchol absorb your vitamins or any other medicine gigi11 Digestive Disorders 0 12-06-2009 11:37 AM
Do Vitamins help Antidepressants work better ? cvoor Depression 12 09-01-2009 08:54 AM
Vitamins D &/or B help? Paddy55 Fibromyalgia 6 06-08-2008 08:07 AM
vitamins and supplements lam2703 Cancer: Cervical & Ovarian 40 03-30-2007 01:35 PM
Anti Depressents Thuggerz Mental Health 8 03-05-2007 06:07 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Ativan
Effexor
Klonopin Lexapro
Paxil
  Prozac
Tylenol
Wellbutrin
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



Worrybucket (2), WhenItRains (2), cmenok (2), Robocat (2), Administrator (1), zuzu8 (1), Sandalla (1), Titchou (1), *Nicola (1), arlowood (1)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 01:43 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!